Proton pump inhibitors (PPIs) are drugs commonly used for many diseases of the gastrointestinal tract, such as gastroesophageal reflux disease, erosive esophagitis, and peptic ulcers of the stomach and duodenum. Used for about 30 years, they are currently the most effective drugs that reduce the gastric secretion of hydrochloric acid. However, a dramatic increase in their consumption has been recently observed. Very often, they are used not in accordance with the guidelines. The consequences of the long-term use of PPIs may be various, with the most common side effects being bone fractures, cardiovascular events, recurrent infections, and vitamin and mineral deficiencies. Case report: An 82-year-old and a 58-year-old patients who had been taking omeprazole, a PPI for several years, developed vitamin B12 and iron deficiency anemia. Both patients were administered PPI orally for nonspecific dyspeptic symptoms. An evaluation of the gastrointestinal tract did not reveal the evident causes of gastrointestinal blood loss. They were also screened negative for Helicobacter pylori infection. Conclusions: There are no definitive pieces of evidence that the long-term use of PPIs can induce anemia, but our cases strongly suggest this thesis. Physicians should be aware of this potential side effect and consider monitoring in high-risk patients.